Thunderstorm Wind, Clinton
- When
- June 27, 6:24 PM EST to 6:28 PM EST
- Where
- Clinton County, Midland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.300, -83.917
A silo was blown down.
4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 27, 2:40 PM EST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 340 PM EDT MON JUN 27 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... SCT CONVECTION HAS DVLPD ACRS NRN KY AND SRN INDIANA OVER THE LAST TWO TO THREE HOURS. ACTIVITY ACRS SRN INDIANA IN A MORE FAVORABLE ATMOSPHERE...WITH RUC INDCG SBCAPES AROUND 3000 J/KG...MORE LO LVL MOISTURE AND MID LVL FORCING. TSTMS HAVE HAD TROUBLE FIRING ACRS NRN KY...AND THIS IS TAKING PLACE FOR A COUPLE OF REASONS. RUC MODEL SOUNDINGS INDCG A VERY SUBTLE WARM LYR BTWN 8 AND 10KFT WHICH IS HAMPERING AVAIL INSTABILITY AND LIFT. WEAK NVA AXIS IS ALSO PARKED ALONG OHIO RIVER ATTM. ALSO...DRIER AIR HAS DOWNSLOPED ON SSE FLO INTO NE KY AND SOUTH CNTRL OH WHERE DEWPTS ARE CURRENTLY RUNNING IN THE U50S TO AROUND 60 DEG. FURTHER NORTH...ERLY FLO HAS ADVECTED DRIER AIR INTO CNTRL/WEST CNTRL OH. SLOWER ONSET TO CONVECTION THIS AFTN HAS ALLOWED TEMPS TO WARM INTO THE L90S JUST ABOUT EVERYWHERE. STILL EXPECT TSTMS TO GET GOING OVER NRN KY DURING THE NEXT TWO TO THREE HOURS. 18Z RUC INDCG HIGHER DEWPTS WILL LIFT INTO SW FCST AREA BY 00Z AND WEAK NVA SHIFTS NORTH AND EAST AWAY FROM REGION. ALREADY BEGINNING TO SEE HINTS OF THIS TAKING PLACE...AS TSTMS OVER SRN INDIANA HAVE BUILT EAST INTO CARROLL AND OWEN COUNTIES. THIS ACTIVITY WILL LIFT INTO CVG METRO BTWN 21-23Z. FURTHER NORTH AND EAST...DRIER AIRMASS AND MID LVL CAP SHOULD KEEP MOST LOCATIONS DRY UNTIL 00Z OR AFTER. AS UPR LO SHIFTS NORTH INTO LWR OH VLY OVERNIGHT...GULF MOISTURE WILL CONTINUE TO SHIFT NORTH INTO REGION. MAX DELTA THETA-E VALUES IN THE 20S THIS AFTN...SO AN ISOLD DMG WIND EVENT NOT OUT OF QUESTION WITH SOME OF THE STORNGER STORMS. HOWEVER...HEAVY RAIN WILL BE THE PRIMARY FEATURE WITH MUCH OF THE CONVECTION THIS AFTN/EVNG. AREAL COVERAGE TO CONVECTION WILL DECREASE LATER THIS EVNG WITH LOSS OF DAYTIME HEATING...BUT AS S/WV APPCHS FROM SOUTHWEST AFT 06Z...EXPECT SCT SHRA/TSTMS TO REMAIN IN FCST AREA THRU THE NIGHT. NOT EVERYONE IS GOING TO SEE RAIN AS ACTIVITY WILL REMAIN SCT AT BEST. HOWEVER...COMBINATION OF INSTABILITY...FORCING AND MOISTURE WILL BE BEST OVER NRN KY AND TRI STATE REGION. GFS SOLNS EVEN HINTING AT PEFF VALUES CLIMBING TO NEAR 1.5 INCHES TONIGHT WITH WEAK AXIS OF 850-700 CONV DVLPG ALONG OHIO RIVER. WILL CONTINUE WITH HIGHEST POPS AT 40 IN THESE AREAS...TAILORING BACK TO NORTH ACRS WEST CNTRL/CNTRL OH. UPR LO OPENS INTO BROAD S/WV TUES AS IT PHASES WITH UPR FLO OVER GRT LKS. THIS FEATURE WILL SLOWLY TRACK EAST THRU REGION TUES AND PROVIDE THE BEST CHANCE FOR RAIN ACRS ENTIRE FCST AREA FOR BETTER PART OF LAST TWO WEEKS. EXPECT CONVECTION TO FIRE A LITTLE QUICKER TUES DURING LATE MRNG/ERLY AFTN AS SBCAPES CLIMB TO NEAR 2000 J/KG DUE TO DIURNAL HEATING. STORMS SHOULD ONCE AGAIN BE EFFICIENT RAINERS WITH THE FRZ LVL PROGGED NEAR 15KFT...AND STORM MOTION JUST BELOW 10KTS. STORMS WILL BE MOST NUMEROUS DURING AFTN/ERLY EVNG DURING PEAK HEATING. WILL ONCE AGAIN DECREASE AREAL COVERAGE TO PCPN TUES NIGHT BUT WITH SOE MID LVL ENERGY STILL AVAIL WITH SLOW MOVING S/WV AND COLD FRONT TO NORTH SAGGING INTO NRN OHIO/INDIANA...WILL MAINTAIN CHANCE POPS. TEMPS...HAVE TRENDED CLOSE TO GUID TEMPS FOR TONIGHT/TUES NIGHT...GENERALLY U60S AND L70S. MET GUID LOOKS REALLY COOL FOR TUES HIGHS AND FURTHER INVESTIGATION SHOWS THAT MODEL IS PRODUCING AN ABUNDANCE OF CLOUDS/PCPN FOR TUES. CONSIDERING AMBIENT DRY CONDITIONS AND THE FACT THAT MODEL GUID AS OF LATE HAS OVERDONE QPF FIELDS AND POPS...WILL GO CLOSER TO WARMER MAV/FWC IN U80S. RYAN && .LONG TERM (WEDNESDAY THROUGH MONDAY)... CDFNT LOCATED NEAR OR N OF FCST AREA STARTING 12Z WED. SLY FLOW AHEAD OF IT COMBINED WITH AXIS OF H5 TROF AT ROUGHLY THE SAME TIME WILL INCREASE CHANCE OF SHOWERS OVER FCST AREA DURING THE DAY. HAVE ENDED PRECIP OVER THE WEST BY 0Z THURS AND THE EAST BY 6Z AS THE FRONT WASHES OUT AND NEVER GETS THROUGH THE FCST AREA. DAYTIME HOURS ON THURS BRINGS ANOTHER FRONT RIDING ALONG WASHED OUT BOUNDARY FROM PREVIOUS ONE WITH THE LOW IN THE UPPER MIDWEST TRACKING N OF THE GTLKS. H5 PATTERN WEAKENS BUT THE MEAN TROFFINESS GENLY RUNS FROM SRN GTLKS THROUGH THE OH AND TNVLYS. OVERNIGHT WED SHOWS THE NRN PORTION OF THE H5 TROF BECOMING ZONAL FROM ABOUT THE OHRVR NWD. THE SFC FNT THURS BECOMES MORE OPEN AS THE FORCING SHIFTS WELL TO THE N. WAVES WILL MOVE THROUGH THE ZONAL FLOW AND ONLY CHANCE POPS EXPECTED LATER IN THE DAY WITH BEST CHANCE TO THE N...LOW OR SCHC TO THE S AS THE SFC WAVE OPENS. BY FRI...GFS HAS SOME POST FRONTAL SHOWERS TO THE S EARLY IN THE DAY...WILL LEAVE OUT ATTM UNLESS SRN FCST OFFICES ARE HITTING IT UP. SFC HI BUILDS OVER THE UPPER MIDWEST AND NRLY FLOW IS PROGGED OVER FCST AREA THROUGH 18Z SAT AS THE HI TRACKS TOWARD KTOL. STILL A GOOD AMOUNT OF DOWNWARD MOTION SAT AND SAT NIGHT WHILE SUN SEES RETURN FLOW WHICH JUST SLIGHTLY BUILDS H5 HEIGHTS. FCST TO REMAIN DRY SUN AS THE SFC FRONT AND ANY FORCING IS IN THE MIDWEST...WELL W OF FCST AREA. H5 HEIGHTS CONTINUE TO BUILD SUN AND MON...AND THE SFC FNT ISNT PROGGED TO BE ANYWHERE NEAR FCST AREA DURING THIS TIME. A QUICKER PROGRESSION MAY LEAD TO SHOWER ACTIVITY LATER MON...WILL LEAVE OUT PRECIP ATTM AND SEE WHERE ITS PROGGED TOMORROW. MAV IS TOO WARM AND TOO DRY ON WED...ALTHOUGH THE TREND IS TO LOWER POPS AND INCREASE TEMPS. PREFER THE BLEND OF MAV/MET WHICH IS CLOSE BUT SLIGHTLY COOLER THAN FWC AND CLOSE TO FWC POPS. RAISED A DEGREE FROM PREVIOUS FCST WED AND WED NITE...SIMILAR TO PREV FCST THURS AND THURS NITE. ON FRI...HIGH BUILDS IN AND NRLY FLOW KEEPS COOLER TEMPS OVER FCST AREA...POSSIBLY DIPPING INTO THE 50S OVERNIGHT. SAT TEMPS WERE TOO COOL...EVEN WITH CAA...SKIES SHOULD BE MOCLEAR AND THIS WILL ALLOW BOUNDARY LAYER TO RISE INTO THE 80S WITH LOWER HUMIDITIES. HIGH MAINTAINS COOLER AND DRIER AIR OVER US SAT AND SAT NIGHT...WITH A SLOW INCREASE IN TEMPS EXPECTED SUN AND MORE SO ON MON. FRANKS && .PREVIOUS DISCUSSION... (ISSUED AT 157 PM EDT MON JUN 27 2005) .AVIATION (18Z-18Z)... CONVECTIVE ACTIVITY ASSOCIATED WITH VORT MAX LIFTING ACROSS WESTERN OHIO/EASTERN INDIANA IS NOW PUSHING INTO NORTHERN KENTUCKY. HAVE TIMED THIS ACTIVITY INTO SOUTHERN SITES AROUND 21Z AND NORTHERN SITES A BIT LATER. NEXT SHOT OF PECIP LOOKS TO BE EARLY MORNING AS NEXT WAVE LIFTS NORTH. HAVE MVFR HZ OVERNIGHT WITH LIGHT WINDS AND INCREASED DEWPOINTS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 457 AM EDT MON JUN 27 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280856- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 457 AM EDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
507 PM EDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLOOD NEW MADISON 39.97N 84.71W
06/25/2005 DARKE OH COUNTY OFFICIAL
MINOR FLOODING OF ROADS ACROSS SOUTHWEST PORTION OF THE
COUNTY.
&&
RYANThe Cincinnati radar (KILN), 16 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
4 thunderstorm wind. Local standard time, as filed.
A silo was blown down.
A few trees were downed on the west side of town.
Several trees and large limbs were downed along Cook Road. Patio furniture was displaced from a residence in the Lakeshore Landing neighborhood off of Cook Road.
Trees were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462066, 5462065, 5461998, 5462064.